An approximation of the analytic solution of the shock wave equation

Fathi M Allan*, Kamel Al-Khaled

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)


In this article we discuss the analytic solution of the fully developed shock waves. The Adomian decomposition method is used to solve the shock wave equation which describes the flow of gases. Unlike the various numerical techniques, which are usually valid for short period of time, the solution of the presented equation is analytic for 0 {less-than or slanted equal to} t < ∞. Also, the results presented here indicate that the method is reliable, accurate and converges very rapidly.

Original languageEnglish
Pages (from-to)301-309
Number of pages9
JournalJournal of Computational and Applied Mathematics
Issue number2
Publication statusPublished - Aug 1 2006
Externally publishedYes


  • Conservation law
  • Shock wave equations
  • Soliton solutions
  • The Adomian decomposition method

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'An approximation of the analytic solution of the shock wave equation'. Together they form a unique fingerprint.

Cite this